Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 3, 2012Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 3, 2012, 2:55 PM EDT for Dooly County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 2:55 PM EDT (18:55 UTC)
Expired
Sep 3, 2012, 3:45 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS82 KFFC 031855
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON SEP 3 2012

GAZ093>095-104>106-031945-
255 PM EDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 345 PM
EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARSHALLVILLE TO SUMTER...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS 
SUMTER...PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH 
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT 
RIVER WMA...DOOLING...BYROMVILLE...SUMTER...HUNTINGTON...METHVINS...
WINCHESTER...FIVE POINTS...MARSHALLVILLE...LAMAR...DRAYTON... 
LILLY...SAINT LOUIS...LESLIE AND DESOTO. HEAVY DOWNPOURS WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3189 8437 3219 8401 3248 8400 3255 8370
      3218 8363 3190 8398 3191 8432 3191 8433
      3188 8433 3187 8435
TIME...MOT...LOC 1853Z 271DEG 14KT 3246 8396 3219 8390
          3192 8423

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:59 PM EDT, 56 minutes earlier.

Area forecast discussion, Sep 3, 1:59 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT MON SEP 3 2012

.PREV DISCUSSION... /ISSUED 729 AM EDT MON SEP 3 2012/

SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED 407 AM EDT MON SEP 3 2012/
REMNANTS OF ISAAC HAVE MOVED INTO THE TN AND OH VALLEYS...AND
CONTINUE TO BE A FORECAST HEADACHE FOR THE SOUTHEAST THROUGH THE
SHORT TERM. THOUGH WEAKENING OF THE UPPER LOW IS EXPECTED INTO
TUESDAY AS THE SYSTEM IS ABSORBED IN ZONAL FLOW ALOFT...ONLY LITTLE
MOVEMENT IS EXPECTED. AS A RESULT HAVE LIKELY POPS ACROSS MUCH OF
NORTH GEORGIA TODAY...SPREADING INTO CENTRAL GEORGIA TONIGHT AND
TUESDAY.

EARLY MORNING BAND OF PRECIP MOVING INTO NW GA HAS LOST MUCH OF ITS
PUNCH...AND JUST GENERALLY SEEING SHOWERS AT THIS TIME. WITH THE
INFLUENCE OF DAYTIME HEATING...EXPECTING SCATTERED THUNDERSTORMS TO
DEVELOP. INSTABILITIES WILL INCREASE INTO THE 1500-2500 J/KG RANGE
AND WILL SUPPORT SOME STRONG STORMS. A FEW MAY BE SEVERE. MOIST
VERTICAL COLUMN AND HIGH FREEZING LEVEL WILL KEEP HAIL EVENTS TO A
MINIMUM. ALTHOUGH GFS/NAM INDICATING ONLY 20-25KTS OF 0-1KM SHEAR
TODAY...LOCAL WRF HIGHLIGHTING AREAS OF HIGH 0-1KM HELICITY BY MID
MORNING. AS A RESULT...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED
OUT THROUGH TODAY. DAMAGING WIND WILL ALSO BE A THREAT IN ORGANIZED
CONVECTION...INCLUDING POSSIBLE DOWNBURSTS...DUE TO THE STEEP LAPSE
RATES AND MOIST BOUNDARY LAYER.

AS TROUGH CONTINUES TO SINK SOUTHWARD INTO TONIGHT...MODELS
INDICATING POSSIBLE MCS DEVELOPMENT OVERNIGHT JUST WEST OF THE CWA.
HAVE KEPT POPS HIGH INTO TUESDAY MORNING...WITH GENERALLY LIKELY
ACROSS MUCH OF THE CWA. ALTHOUGH BEST DESTABILIZATION WILL OCCUR
THIS AFTERNOON AND EVENING...THERE SHOULD BE ENOUGH INSTABILITY TO
SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE OVERNIGHT
HOURS.

PRECIPITATION AMOUNTS OF 1-2 INCHES CAN BE EXPECTED ACROSS MUCH OF
THE AREA THROUGH THE SHORT TERM...AND WITH FLASH FLOOD GUIDANCE WELL
ABOVE THIS...DO NOT ANTICIPATE ANY ISSUES. THAT BEING SAID...UPSLOPE
FLOW AND TRAINING OF CELLS COULD ENHANCE PRECIP AMOUNTS IN NE
GA...AND WILL HAVE TO KEEP AN EYE ON ACTIVITY IN THAT AREA.

AS FOR TEMPERATURES...HAVE GONE WITH A BLEND OF THE MODELS...AND
WHERE NECESSARY...HAVE GONE WITH THE MAV WHICH HAS BEEN MORE
SKILLFUL OVER THE LAST FEW DAYS. AMPLE CLOUD COVER AND PRECIP
ACTIVITY WILL KEEP SLIGHTLY COOLER HIGH TEMPERATURES IN PLACE TODAY
AND TUESDAY.

31

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED 407 AM EDT MON SEP 3 2012
TROPICAL MOISTURE BECOMES STRETCHED OUT ACROSS THE CWA THROUGH
WEDNESDAY WITH SOME HINT AT DRYING THURSDAY INTO FRIDAY AS THE
UPPER RIDGE NOSES EASTWARD. HAVE NOT REMOVED POPS FOR THE BRIEF
DRIER PERIOD...JUST REDUCED THEM OVER MUCH OF THE CWA. BY THE
WEEKEND BOTH MODELS SHOW A SIGNIFICANT CLOSED LOW DEVELOPING
VICINITY OF THE OHIO VALLEY. THIS KEEPS THE UNSETTLED WEATHER OVER
THE CWA AND HAVE CONTINUED WITH CHANCE OR SLIGHT CHANCE POPS.
MODEL MAX TEMPERATURES LOOKED A BIT HIGH GIVEN THE UPPER PATTERN
SO HAVE TWEAKED THEM DOWN A BIT MOST AREAS.

41

&&

.AVIATION...
18Z UPDATE...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING
INTO THE AREA. SHRA/TSRA ACTIVITY HAVING A HARD TIME GETTING INTO
THE AIRPORTS AIRSPACE SO HAVE BACKED UP THE TIMING ON PRECIP IN
THE TAF. PRECIP SHOULD START AFFECTING ATL BY 20Z-21Z.
PRECIPITATION IS EXPECTED TO CONTINUE OFF AND ON THROUGH THE TAF
PERIOD. WINDS WILL STY OUT OF THE W-SW WITH SPEEDS IN THE 5-10KT
RANGE. CEILINGS HOOVERING AROUND 2500-3500FT AT THE MOMENT. THEY
ARE EXPECTED TO LIFT A BIT THROUGH 00Z THEN FALL BACK INTO THE
MVFR TO IFR RANGE THROUGH TUESDAY MORNING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WINDS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  71  86  70 /  70  60  70  40
ATLANTA         86  72  85  73 /  70  70  70  40
BLAIRSVILLE     80  68  80  65 /  80  70  70  50
CARTERSVILLE    86  71  85  71 /  80  70  70  50
COLUMBUS        91  74  88  73 /  60  70  70  50
GAINESVILLE     83  71  84  70 /  70  70  70  50
MACON           90  72  88  72 /  60  70  60  50
ROME            87  72  86  70 /  80  70  70  40
PEACHTREE CITY  87  71  85  70 /  70  70  70  40
VIDALIA         92  73  90  73 /  40  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DEESE
AVIATION...01
Hazardous weather outlook, Sep 3, 1:54 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT MON SEP 3 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
154 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE STORMS LIKELY THIS EVENING.

.SYNOPSIS...
TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC HAVE MOVED
INTO THE OHIO AND TENNESSEE VALLEYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING
WINDS...PERIODS OF HEAVY RAIN WITH POSSIBLE STREET FLOODING AND
OCCASIONAL LIGHTNING. THERE WILL BE AN ISOLATED TORNADO RISK THIS
EVENING OVER SOUTH AND SOUTHWEST PORTIONS OF THE AREA.

.DISCUSSION...
DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. THE DYNAMICS ASSOCIATED
WITH THE REMNANTS OF ISAAC WILL AFFECT THE TENNESSEE VALLEY TODAY
AND TONIGHT. MODERATE INSTABILITY...MODERATE VERTICAL SHEAR
COMBINED WITH THE ABUNDANT MOISTURE AND DAYTIME HEATING SHOULD
PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. ISOLATED STORMS
WILL LIKELY BECOME SEVERE OVER PORTIONS OF SOUTH AND SOUTHWEST GEORGIA
THIS EVENING. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE OVER
WESTERN SECTIONS THROUGH THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH
SCATTERED THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 3, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON SEP 3 2012

GAZ093>095-104>106-031945-
255 PM EDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 345 PM
EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARSHALLVILLE TO SUMTER...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
SUMTER...PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT
RIVER WMA...DOOLING...BYROMVILLE...SUMTER...HUNTINGTON...METHVINS...
WINCHESTER...FIVE POINTS...MARSHALLVILLE...LAMAR...DRAYTON...
LILLY...SAINT LOUIS...LESLIE AND DESOTO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3189 8437 3219 8401 3248 8400 3255 8370
      3218 8363 3190 8398 3191 8432 3191 8433
      3188 8433 3187 8435
TIME...MOT...LOC 1853Z 271DEG 14KT 3246 8396 3219 8390
          3192 8423

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:30 PM EDTSpecial Weather StatementFFCChattooga30 min
Sep 3, 3:07 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Oglethorpe38 min
Sep 3, 3:46 PM EDTSpecial Weather StatementFFCMadison29 min
Sep 3, 4:00 PM EDTSpecial Weather StatementFFCBaldwin, Twiggs30 min
Sep 3, 4:02 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Sep 3, 4:08 PM EDTSpecial Weather StatementFFCCrisp52 min
Sep 3, 4:29 PM EDTSpecial Weather StatementFFCWilkinson31 min
Sep 3, 4:41 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart34 min
Sep 3, 4:51 PM EDTSpecial Weather StatementFFCBibb, Jones39 min
Sep 3, 4:58 PM EDTSpecial Weather StatementFFCCrisp32 min
Sep 3, 5:10 PM EDTSpecial Weather StatementFFCStewart, Webster35 min
Sep 3, 5:20 PM EDTSpecial Weather StatementFFCMarion25 min
Sep 3, 5:27 PM EDTSpecial Weather StatementFFCBaldwin, Jones33 min
Sep 3, 5:41 PM EDTSpecial Weather StatementFFCMarion, Schley, Taylor, Webster34 min
Sep 3, 5:58 PM EDTSpecial Weather StatementFFCBaldwin, Hancock32 min
Sep 3, 6:11 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley, Sumter, Taylor34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.